EKG Question #15
A client with dehydration is admitted to the telemetry floor and the nurse determines that the initial electrocardiogram monitor reveals a long QT interval. The nurse anticipates the laboratory results to indicate:
- Electrolyte imbalances
- Increased levels of adrenal corticosteroids
- Elevated troponin I
- Abnormal MRI of the chest
Electrolyte imbalances may be depicted through ECG that reveals prolonged QT interval, especially for hypokalemia, hypocalcemia, and hypomagnesium. Increased levels of adrenal corticosteroids is not manifested by prolonged QT interval. Elevated troponin levels are found with cardiac injury and frequently associated ST and T wave changes on the ECG. Increased levels of adrenal corticosteroids do not usually cause QT prolongation; however other levels associated with certain drugs may cause prolonged QT interval. Abnormalities of chest MRI are not depicted with prolonged QT intervals.